New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LaurenKunz
Regular Member


Date Joined Oct 2005
Total Posts : 30
   Posted 1/13/2006 8:48 AM (GMT -7)   
I went to see the doctor yesterday.  She wanted to try putting me on Flexeril (a muscle relaxant) at bedtime to see if it would help me with my daily headaches, loosen up my neck and shoulder muscles.
I took it last night and woke this morning very very lethargic.
Has anyone else tried this drug?
I guess what I am wondering is if I will feel this way every day or if I just need a few days to get used to it.
Please give me any input that you can!
Lauren

JenMcD
Regular Member


Date Joined Dec 2005
Total Posts : 42
   Posted 1/13/2006 10:22 PM (GMT -7)   
I have taken Flexiril and Soma for tension headaches. It depends if I am taking any other meds as to how I feel the next morning, if I am taking an for example an antidepressant - it really makes me lethargic the next day. If I'm not, then I'm usually ok the next morning. I am also taken it for pulled musles.
Dx: BPII (and everything that comes along with it), Chronic Migraines
Current Rx: Lamictal, Paxil, Lyrica, Seroquel (prn), Xanax (prn), NuvaRing
Past Rx: Prozac, Paxil/CR, Lexapro, Cymbalta, Ambien, Wellbutrin XL, Effexor/XR, Topamax, Neurontin, Trazadone, Klonopin, array of triptans (allergic) and lots of pain meds


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 1/14/2006 9:53 AM (GMT -7)   
Most medications do not hit me too hard. I have taken Dilaudid IV and not been too out of it, but Flexeril is one medication that I have taken and felt like I was never going to wake up and when I actually did, I thought that the tiredness and general "fog" I was in was not going to go away.
 
I continued to take it as prescribed for a while and still felt that way. I am not sure if this is one of those things your body adjusts to or not? I think it may vary from one person to the next.
 
If it is something that is bothersome, talk to your doctor...there are other similar options without those side effects!
 
Take care,
Sara
Migraine/Headache Forum Moderator
Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


hopeful82
Veteran Member


Date Joined Jul 2005
Total Posts : 2433
   Posted 1/17/2006 1:23 PM (GMT -7)   
What dosage of Flexeril are you taking? I never felt anything from it except for a dry mouth :( I think I was taking 10mg 3x a day. Have you tried amitriptyline? I was on that for a couple months and it really helped me sleep and I never felt drowsy in the morning. Although I did gain about 5-6 lbs in 2 months, thats why I stopped.
ali
 
~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*
 
"You cannot hope to build a better world without improving the individuals. To that end, each of us must work for our own improvement and, at the same time, share a general responsibility for all humanity, our particular duty being to aid those to whom we think we can be most useful." - Marie Curie
 
"The pessimist sees difficulty in every opportunity. The optimist sees the opportunity in every difficulty." - Winston Churchill
 
 


LaurenKunz
Regular Member


Date Joined Oct 2005
Total Posts : 30
   Posted 1/18/2006 9:01 AM (GMT -7)   

Ali,

Thanks for the input.

My doctor actually was trying to decide whether to do amnitriptaline or Flexeril.

I think she just decided to give this a try and if it didn't help then we would do the other.

I, too am very turned off by the weight gain issue of the amnitriptaline.

I have heard SOO Many people say it causes weight gain.

I am thin but I still don't want to risk gaining weight.

What woman does?

anyway

I am actually only taking 1 pill before bedtime of the flexeril.

 

 


Twiggy2
Veteran Member


Date Joined Jan 2006
Total Posts : 703
   Posted 1/23/2006 10:24 AM (GMT -7)   
Hi. I to take flexeril at night th relax my tense muscles in my shoulders and pretty much my hole back itself. I do find that i does help me to relax some but not totally, i am currently taking 10mg of flexeril and naprosyn and 10mg of cipralex everyday. I have so much pain some days that i cannot get a proper night sleep even when i do take flexeril. i do the heating pad at nights were i am really tense especially after work. Also my family doc recommended massage theropy and physical theropy but at the moment i currently don't have benefits until the end of februrary hopefully that will help as well. I have been experienceing stabbing pains in the back of my head like a knife could it be related to my back problems most likely but it scares me a little as i do not know were it comes from because it comes out of no were it seems i cannot seems to figure it out, anyone with simular symptoms would appreciated some advise, thanks Twiggy2

lerie
Veteran Member


Date Joined Nov 2005
Total Posts : 966
   Posted 1/23/2006 3:40 PM (GMT -7)   
Hi Twiggy, Pain in the back of the head can be associated with back pain or a type of migrane but anything involving any type of head pain warrents a visit to your DR.Take care.later....
lerie


Twiggy2
Veteran Member


Date Joined Jan 2006
Total Posts : 703
   Posted 1/23/2006 10:21 PM (GMT -7)   
Thanks lerie. I have hopeing for a couple of days that it was just a stuborn headache and would go away on its own but apparently that is not the case i am having one of those types of headaches right now. I was as a matter of fact just into see my family doc at his clinic on Mon but at that time i was not expericencing the head pain. I most certainaly not put up with it much longer. I am not one for taking meds unless absolutly nescessary but i think i may have no option in this matter, Thanks again for the response i will keep posting and let u know how i am doing. Twiggy2.

CRANKY 1
Veteran Member


Date Joined Aug 2005
Total Posts : 616
   Posted 1/25/2006 12:06 AM (GMT -7)   
Hey Lauren,
 
Using Flexeril for your headaches is a completely different approach from using amitriptyline.  Flexeril approaches things from a muscular direction, as opposed to vascular(?) in the amitriptyline.  The Flexeril can really knock you on your ass until your body gets use to it.  Unfortunately, you can't use it continuously, as you will get use to it.  I took it for a long time, and now I could down half a bottle without feeling a thing.  I never had any success with the amitriptyline either, and you really have to watch what side effect you get immediately from the start.  I was on Depakote for eight months and it gave me really bad eating disorders.  I would pick one food, like Kettle Korn, and eat nothing but that for a couple of months.  However, I was going through a box a day, and I ended up gaining about 80 lbs. in about 8 months.  The medication also gave me dry mouth, which nobody told me would turn into massive cavities (about $4000). 
 
What you might want to do is lower your dosage of Flexeril, and add short theraputic massages.  Massages do a world of good.  I just had a full body massage done in the Health & Rehabilitation Center at the local YMCA, and it was cheaper than medication and felt a lot better.
 
Jest my two cents worth,
Leigh Ann cool

"The weather is here, I wish you were beautiful."
                                             - Jimmy Buffett

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 7:24 AM (GMT -7)
There are a total of 2,904,340 posts in 318,745 threads.
View Active Threads


Who's Online
This forum has 158135 registered members. Please welcome our newest member, Sinemac.
325 Guest(s), 10 Registered Member(s) are currently online.  Details
Husband Johnny, imagardener2, Lapis_29, Kaitlan, Bull101, ASAdvocate, RobLee, garyi, k07, JkorourkeRN for husband